MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SMARTFREEZE; Catheter, percutaneous, cardiac ablation, for treatment of atrial fibrillation

BOSTON SCIENTIFIC CORPORATION SMARTFREEZE; Catheter, percutaneous, cardiac ablation, for treatment of atrial fibrillation
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Two polarx balloon catheters and a smartfreeze console were selected for a cryoablation procedure.It was reported that during the procedure the error code "sn (b)(6) : the outer balloon pressure is too high" occurred on the second cryoablation attempt and a damage on the tip of the catheter was noted.All cables were checked, reconnected and the gas cable was changed, but the error persisted.So, the balloon catheter was replaced.Then again when the second ablation was attempted and the balloon inflated, the same error persisted.So, the procedure was stopped, and the remaining cryoablation applications rescheduled.No patient complications reported, and the device returned is unknown.This event is being reported for aborted/cancelled procedure with a patient under sedation.

Brand Name
SMARTFREEZE
Common Device Name
Catheter, percutaneous, cardiac ablation, for treatment of atrial fibrillation
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18075047
Report Number2124215-2023-62045
Device Sequence Number18046220
Product Code OAE
UDI-Device Identifier08714729992691
UDI-Public08714729992691
Combination Product (Y/N)N
Initial Reporter CountryCY
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2023
Initial Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown